Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 67, NWS Wichita, KS

April 18, 2015Harper County, Sumner County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 18, 2015, 6:26 PM CDT for Harper County, Sumner County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 18, 2015, 6:26 PM CDT (23:26 UTC)
Expired
Apr 18, 2015, 7:00 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Harper County, KS, Sumner County, KS

The radar

The Vance AFB radar (KVNX), 43 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:43 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

603 
WUUS53 KICT 182326
SVRICT
KSC077-191-190000-
/O.NEW.KICT.SV.W.0067.150418T2326Z-150419T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
626 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 700 PM CDT

* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF
  MANCHESTER...OR 11 MILES SOUTHEAST OF ANTHONY...MOVING NORTHEAST AT
  25 MPH.

  HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
           WIND DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  CALDWELL AND BLUFF CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 9802 3722 9782 3700 9754
TIME...MOT...LOC 2326Z 229DEG 22KT 3701 9791 

HAIL...1.75IN
WIND...60MPH
 
$$

KLEINSASSER
1 follow-up statement
122 
WWUS53 KICT 182341
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SAT APR 18 2015

KSC077-191-190000-
/O.CON.KICT.SV.W.0067.000000T0000Z-150419T0000Z/
HARPER KS-SUMNER KS-
641 PM CDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN HARPER AND SOUTHWESTERN SUMNER COUNTIES...

AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF WAKITA...OR 12 MILES WEST OF CALDWELL...MOVING NORTHEAST AT 20
MPH.

HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         WIND DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CALDWELL AND BLUFF CITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3700 9802 3722 9782 3700 9754
TIME...MOT...LOC 2341Z 242DEG 17KT 3702 9784 

HAIL...2.00IN
WIND...60MPH
 
$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 3:59 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Apr 18, 3:59 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
359 PM CDT SAT APR 18 2015

.SYNOPSIS...
ISSUED AT 358 PM CDT SAT APR 18 2015

STRONG THUNDERSTORMS...WHICH MAY OBVIOUSLY ACHIEVE SEVERITY...HAVE
DEVELOPED OVER PARTS OF CENTRAL & SOUTH-CENTRAL KS WEST OF I-135.
AS WAS EXPECTED...THE THUNDERSTORMS DEVELOPED IN AREAS WHERE SKIES
HAD CLEARED AND WITH 55-60F DEWPOINTS DESTABLIZATION WAS FAIRLY
RAPID. AT 252 PM CDT PING PONG BALL-SIZED HAIL WAS REPORTED IN
BARTON COUNTY.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

TONIGHT:
OBVIOUSLY SEVERE THUNDERSTORMS ARE DRAWING GREATEST ATTENTION. THE
WELL-DEFINED MID-UPPER CYCLONE THAT HAS BEEN A TOPIC THE PAST 3 OR
4 DAYS IS DRIFTING TOWARD THE CO/KS BORDER TO PROMOTE DECENT UPPER
DECK DIFFLUENCE. WITH THE ATTENDANT SURFACE LOW STILL SITUATED
OVER EASTERN KS INDUCING MODEST E-SE LOWER-DECK FLOW...DEEP-LAYER
SHEAR...BOTH SPEED AND DIRECTIONAL...SHOULD SLOWLY INCREASE WITH
30-40KTS LIKELY BY EARLY THIS EVENING. WITH MODEST UPPER-DECK COLD
ADVECTION APPROACHING CENTRAL & SOUTH-CENTRAL KS LARGE HAIL
PERHAPS 2 INCHES IN DIAMETER...WOULD BE THE PRIMARY THREAT. MOST
FACETS OF INHERITED FORECAST ARE KEPT INTACT. LATE TONIGHT THE
UPPER-DECK LOW OVER EASTERN CO WILL EVOLVE INTO A WAVE AS IT
PHASES WITH A 2ND UPPER-DECK WAVE SWEEPING EAST ACROSS THE
SASKATCHEWAN/MANITOBA BORDER. BOTH WILL TEAM TO SWEEP A COLD FRONT
SE THAT SHOULD EXTEND FROM CENTRAL NEBRASKA AND WESTERN KANSAS
EARLY SUNDAY MORNING.

SUNDAY & SUNDAY NIGHT:
THE SOUTHEAST PROGRESS OF THE COLD FRONT WILL BE WATCHED CLOSELY.
AS THE 2 UPPER WAVES PHASE THE SOUTHERN COHORT WOULD WEAKEN. THIS
WOULD LIKELY CAUSE THE COLD FRONT TO DECELLERATE AS IT APPROACHES
SOUTHEAST KS EARLY SUNDAY AFTERNOON. THE NAM DEPICTS THIS SCENARIO
MORE SO THAN IT'S COHORTS AND IS BEING FOLLOWED. AS SUCH THE AIR
MASS OVER SOUTHEAST KS WOULD DESTABILIZE CONSIDERABLY. AS SUCH
SEVERE THUNDERSTORM FOR SOUTHEAST KS WOULD INCREASE CONSIDERABLY
& WITH THE NAM PREFERRED MLCAPES FROM 2,000-2,300 "CARAT JEWELS"
ARE LIKELY EARLY SUNDAY AFTERNOON. COMBINED WITH MODEST UPPER-DECK
COLD ADVECTION TARGETING THIS AREA LARGE HAIL...PERHAPS GOLF BALL
SIZED...WOULD BE THE PRIMARY THREAT SUNDAY AFTERNOON. AS THE COLD
FRONT PUSHES SE OF THIS AREA DEEP BRISK NW FLOW SPREADS SE ACROSS
KS THEREBY SHUNTING THE SEVERE THREAT S-SE OF KICT COUNTRY EARLY
SUNDAY EVENING.

MONDAY-TUESDAY:
THE WORK-WEEK SHOULD START QUIETLY AS AN INTENSE MID-UPPER CYCLONE
BEGINS TO GYRATE OVER THE GREAT LAKES PER GFS & ECMWF. THIS WOULD
DRIVE LARGE BU WEAK HIGH PRESSURE E/SE ACROSS THE CENTRAL &
SOUTHERN PLAINS.

.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 358 PM CDT SAT APR 18 2015

THUNDERSTORMS SHOULD RETURN TO THE NEIGHBORHOOD WED & WED NIGHT
BUT WITH DIFFERENCES IN SOLUTIONS HAVE KEPT FORECAST ESSENTIALLY
UNCHANGED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1240 PM CDT SAT APR 18 2015

A RATHER DIFFICULT AVIATION FORECAST...AS AN UPPER LEVEL SYSTEM
CURRENTLY OVER ERN CO WILL LEAD TO LOTS OF LOW LEVEL MOISTURE ACROSS
MOST OF THE FORECAST AREA. AS LIFT FROM THIS LOW INCREASES...EXPECT
SHRA/TSRA TO DEVELOP IN THIS UNSTABLE ATMOSPHERE ACROSS MOST OF THE
FORECAST AREA AFTER 22Z/SAT. SO PLAN ON GOING WITH VCTS FOR MOST
LOCATIONS FOR THIS CHANCE.  ALSO WILL GO WITH A TEMPO GROUP FOR MVFR
VSBYS IN AND AROUND THE STRONGER STORMS NEAR THE KICT/KHUT AND KRSL
TAF SITES.

EXPECT THE THUNDER CHANCES TO CONTINUE WELL INTO THE EVENING
HOURS...ESPECIALLY FOR AREAS NEAR THE KICT/KHUT/KSLN AND KRSL TAF
SITES.

KCNU WILL SEE A LATER ARRIVAL FOR THE VCTS....TO AROUND 06Z.  THE
DEEPER LOW LEVEL MOISTURE COULD LEAD TO SOME MVFR CIGS AS WELL.

EXPECT A GRADUAL WIND SHIFT TO THE WEST FOR THE KRSL TAF BY SUN
MORNING.

KETCHAM

&&

.FIRE WEATHER...
ISSUED AT 358 PM CDT SAT APR 18 2015

PROLONGED PERIODS OF RAIN & THUNDERSTORMS WILL KEEP THE GRASSLAND
FIRE IN CHECK.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  64  40  62 /  80  80  10   0
HUTCHINSON      53  60  39  62 /  80  70  10   0
NEWTON          54  61  40  60 /  80  80  10   0
ELDORADO        55  67  42  62 /  80  90  10   0
WINFIELD-KWLD   55  68  41  63 /  80  90  10   0
RUSSELL         52  60  37  61 /  70  80  10   0
GREAT BEND      51  60  36  60 /  70  70  10   0
SALINA          53  60  39  62 /  80  70  10   0
MCPHERSON       53  59  39  61 /  80  70  10   0
COFFEYVILLE     57  68  43  64 /  70  80  20  10
CHANUTE         57  68  43  63 /  70  90  20  10
IOLA            57  67  43  62 /  70  90  20  10
PARSONS-KPPF    57  68  43  63 /  70  80  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 18, 4:40 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
440 PM CDT SAT APR 18 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-192145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
440 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRIMARILY HAIL AS LARGE AS GOLF
BALLS ARE LIKELY OVER CENTRAL AND SOUTH-CENTRAL KANSAS...ESPECIALLY
WEST OF I-135 WHERE SEVERE THUNDERSTORM WATCH NUMBER 74 IS IN
EFFECT UNTIL 9 PM. OTHER THUNDERSTORMS ARE LIKELY FOR THE REST OF
THE REGION THAT MAY PRODUCE HAIL CLOSE TO 1 INCH DIAMETER AND 40
TO 50 MPH WINDS. IF YOU LIVE IN THESE LATTER AREAS YOU SHOULD
MONITOR THE FORECAST CLOSELY AS SEVERE THUNDERSTORM WATCHES MAY BE
REQUIRED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE CHANCES FOR SEVERE THUNDERSTORMS IS INCREASING FOR SOUTHEAST
KANSAS SUNDAY AFTERNOON...WHERE HAIL AS LARGE AS GOLF BALLS MAY
OCCUR. IF YOU LIVE IN SOUTHEAST KANSAS...THE FORECAST FOR SUNDAY
SHOULD BE MONITORED CLOSELY. THUNDERSTORMS THAT MAY BE QUITE
STRONG WITH HAIL CLOSE TO 1 INCH DIAMETER AND 40 TO 50 MPH WINDS
ARE POSSIBLE FOR AREAS ALONG AND JUST SOUTHEAST OF THE TURNPIKE. A
VERY HIGH FIRE DANGER MAY EXIST OVER PARTS OF CENTRAL KANSAS
LATE SUNDAY AFTERNOON.

SCATTERED THUNDERSTORMS ARE POSSIBLE FOR ALL AREAS FROM WEDNESDAY
THROUGH FRIDAY. DETAILS REGARDING THE STRENGTH OF THESE
THUNDERSTORMS WILL BE PROVIDED EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND
TONIGHT...ESPECIALLY FOR CENTRAL AND SOUTH-CENTRAL KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT
HTTP://WEATHER.GOV/WICHITA/HWO/

ES

In the hours before

Special weather statement, Apr 18, 3:31 PM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
331 PM CDT SAT APR 18 2015

KSZ050-182045-
RICE KS-
331 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 345 PM CDT

* AT 329 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR CHASE...OR NEAR LYONS...MOVING
  NORTH AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3842 9811 3824 9818 3817 9847 3842 9848
TIME...MOT...LOC 2029Z 183DEG 15KT 3832 9829

KLEINSASSER
Special weather statement, Apr 18, 5:24 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
524 PM CDT SAT APR 18 2015

KSZ050-051-067-182245-
MCPHERSON KS-RENO KS-RICE KS-
524 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 545 PM CDT

* AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF
  RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH AT 30 TO 35 MPH.

 HAIL UP TO THE SIZE OF NICKELS WILL BE POSSIBLE WITH THE STRONGEST
 STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...MCPHERSON...LYONS...LINDSBORG...SOUTH HUTCHINSON...
  STERLING...INMAN...BUHLER...NICKERSON...MARQUETTE...LITTLE RIVER...
  CHASE...ARLINGTON...TURON...BUSHTON...GENESEO...PARTRIDGE...
  SYLVIA...ALDEN AND WINDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3852 9848 3852 9792 3861 9792 3861 9737
      3773 9811 3774 9846
TIME...MOT...LOC 2221Z 175DEG 30KT 3825 9802

KLEINSASSER
Local storm report, Apr 18, 5:46 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
546 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             2 WSW ATTICA            37.24N 98.26W
04/18/2015  M0.75 INCH       HARPER             KS   TRAINED SPOTTER

&&

JMR
Special weather statement, Apr 18, 5:47 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
547 PM CDT SAT APR 18 2015

KSZ091-182315-
HARPER KS-
547 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 544 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER ATTICA...MOVING NORTHEAST AT 25
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...ATTICA AND CRYSTAL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3722 9835 3739 9822 3739 9801 3730 9788
      3713 9822
TIME...MOT...LOC 2244Z 219DEG 20KT 3720 9823

KLEINSASSER
Special weather statement, Apr 18, 5:53 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
553 PM CDT SAT APR 18 2015

KSZ050-051-067-068-182315-
HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
553 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...
  NORTHERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 615 PM CDT

* AT 549 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING NUMEROUS STRONG THUNDERSTORMS ACROSS PORTIONS OF
  RENO...RICE AND MCPHERSON COUNTIES...MOVING NORTH TO NORTHEAST AT
  20 MPH. ADDITIONAL DEVELOPMENT IS POSSIBLE INTO NORTHWEST HARVEY
  COUNTY.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS. ADDITIONALLY...LOCALLY HEAVY RAIN MAY
RESULT IN AREAS OF MINOR FLOODING OF TYPICAL FLOOD-PRONE AREAS.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...MCPHERSON...LYONS...HESSTON...SOUTH HUTCHINSON...
  STERLING...MOUNDRIDGE...INMAN...BUHLER...NICKERSON...BURRTON...
  GALVA...CANTON...LITTLE RIVER...ARLINGTON...PARTRIDGE...ALDEN...
  WINDOM...PLEVNA AND ABBYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3833 9846 3853 9737 3812 9737 3783 9835
TIME...MOT...LOC 2249Z 193DEG 16KT 3832 9809

KLEINSASSER
Special weather statement, Apr 18, 6:13 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
613 PM CDT SAT APR 18 2015

KSZ082-091-182345-
HARPER KS-KINGMAN KS-
613 PM CDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL HARPER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 645 PM CDT

* AT 610 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARPER...MOVING
  NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SPIVEY...CLEVELAND...CRYSTAL SPRINGS AND RAGO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3725 9811 3731 9823 3756 9816 3744 9781
TIME...MOT...LOC 2310Z 213DEG 21KT 3733 9813

KLEINSASSER

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 7:30 PM CDTSpecial Weather StatementICTBarton30 min
Apr 17, 7:58 PM CDTSpecial Weather StatementICTBarton32 min
Apr 18, 2:51 PM CDTSpecial Weather StatementICTBarton9 min
Apr 18, 2:54 PM CDTSevere Thunderstorm WarningICTBarton21 min
Apr 18, 2:56 PM CDTSpecial Weather StatementICTEllsworth19 min
Apr 18, 2:58 PM CDTSpecial Weather StatementICTLincoln32 min
Apr 18, 3:07 PM CDTSevere Thunderstorm WarningICTLincoln23 min
Apr 18, 3:11 PM CDTSpecial Weather StatementICTEllsworth34 min
Apr 18, 3:23 PM CDTSpecial Weather StatementICTEllsworth22 min
Apr 18, 3:27 PM CDTSevere Thunderstorm WarningICTLincoln33 min
Apr 18, 3:31 PM CDTSpecial Weather StatementICTRice14 min
Apr 18, 5:15 PM CDTSevere Thunderstorm WarningICTHarper30 min
Apr 18, 5:24 PM CDTSpecial Weather StatementICTMcPherson, Reno, Rice21 min
Apr 18, 5:47 PM CDTSpecial Weather StatementICTHarper28 min
Apr 18, 5:53 PM CDTSpecial Weather StatementICTMcPherson, Reno, Rice22 min
Apr 18, 6:13 PM CDTSpecial Weather StatementICTKingman32 min
Apr 18, 6:45 PM CDTSpecial Weather StatementICTKingman30 min
Apr 18, 6:57 PM CDTSevere Thunderstorm WarningICTHarper, Sumner33 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.